Are you Nicolas Saikali?

Claim your profile

Publications (1)1.09 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: Radiation optic neuropathy is a devastating form of vision loss that can occur months to years after radiation therapy for tumors and other lesions located in close proximity to the visual pathways. We present the case of a 24-year-old woman who underwent external beam radiation for treatment of a tectal pilocytic astrocytoma, and 5 years later she developed bilateral radiation optic neuropathy and radiation necrosis of the right temporal lobe. We opted to treat her with intravenous bevacizumab with 3 doses every 3 weeks, as well as dexamethasone and pentoxifylline. After the first infusion of bevacizumab, the patient noted improvement in vision and color vision, and a follow-up magnetic resonance imaging study showed that the previous enhancement of the optic nerves and chiasm was diminishing. Her vision improved dramatically and has remained stable over a 3-year period.
    Journal of neuro-ophthalmology: the official journal of the North American Neuro-Ophthalmology Society 08/2012; · 1.09 Impact Factor